# SDR 2017FA0000157

- Difficulty date: April 3, 2017
- Submitted: April 6, 2017
- Operation: General aviation
- Aircraft: N595PD
- Make and model: Raythn HAWKER800XP
- Aircraft serial: 258526
- Aircraft time: 5,692 hours, 3,046 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Contactor
- Part number: NOTDETERMINEDYET
- Condition: Burned
- Location: Dc Electrical
- Component: Not Determined
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

AT NIGHT, ON THE GROUND WITH PASSENGERS AND THE APU RUNNING, (PRIOR TO THE ENGINES RUNNING) THE CREW SMELLED A VERY STRONG ELECTRICAL/PLASTIC ODOR. CREW POWERED DOWN THE AIRCRAFT AND ALL PERSONNEL EXITED THE AIRCRAFT. PASSENGERS RETURNED TO THE FBO, AND THE CREW STARTED TO WALKAROUND THE AIRCRAFT. SMOKE WAS NOTICED AROUND THE APU EXHAUST DUCT BY THE CREW. THE CREW THEN DISCHARGED THE APU FIRE BOTTLE. THE SMOKE WENT AWAY. THE FBO CALLED THE LOCAL FIRE RESPONSE UNIT AND THE AIRCRAFT WAS INSPECTED BY THEM AND DETERMINED TO BE IN A SAFE CONDITION. THE NEXT MORNING THE CREW INSPECTED THE AFT BAY TO DISCOVER THAT A FIRE HAD OCCURRED, STARTING FROM THE GA PANEL WITCH HAS HIGH AMPERAGE PRIMARY DC CONTACTORS FOR VARIOUS SYSTEMS. IT WAS NOT THE APU AS INITIALLY THOUGHT.
